Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 13, 2025, 11:54 AM MDT for 6 counties in Colorado. It took effect at Mar 14, 2025, 10:00 AM MDT. It was in force for 8 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2025, 11:54 AM MDT (17:54 UTC)
- In effect from
- Mar 14, 2025, 10:00 AM MDT
- Expired
- Mar 14, 2025, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 10:08 AM MDT | NON-TSTM WND GST 58 | 5 Ne Blende, CO | |
| Mar 14, 10:25 AM MDT | SNOW 1.2 | 3 Nw Black Forest, CO | |
| Mar 14, 10:53 AM MDT | NON-TSTM WND GST 64 | 4 S Cheraw, CO | ASOS station KLHX La Junta Airport. |
| Mar 14, 10:54 AM MDT | NON-TSTM WND GST 58 | 3 Ese Hoehne, CO | AWOS station KTAD Trinidad Airport. |
| Mar 14, 11:00 AM MDT | SNOW 2 | 2 N Black Forest, CO | |
| Mar 14, 11:05 AM MDT | NON-TSTM WND GST 68 | 4 S Cheraw, CO | ASOS station KLHX La Junta Airport. |
| Mar 14, 11:05 AM MDT | SNOW 1.5 | 2 Nne Monument, CO | |
| Mar 14, 11:21 AM MDT | NON-TSTM WND GST 66 | 2 Ne Aguilar, CO | Mesonet station CO031 025n033 Aguilar. |
| Mar 14, 11:23 AM MDT | NON-TSTM WND GST 64 | 4 E Thatcher, CO | Mesonet station CCEC2 Pinion Canyon. |
| Mar 14, 11:29 AM MDT | NON-TSTM WND GST 66 | 3 Ese Hoehne, CO | AWOS station KTAD Trinidad Airport. |
| Mar 14, 12:22 PM MDT | NON-TSTM WND GST 59 | 9 Nnw Walsenburg, CO | Mesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B. |
| Mar 14, 12:35 PM MDT | NON-TSTM WND GST 58 | 5 N Walsenburg, CO | AWOS station K4V1 4 N Walsenburg. |
| Mar 14, 1:15 PM MDT | NON-TSTM WND GST 64 | 5 N Walsenburg, CO | AWOS station K4V1 4 N Walsenburg. |
| Mar 14, 2:35 PM MDT | NON-TSTM WND GST 58 | 5 N Walsenburg, CO | AWOS station K4V1 4 N Walsenburg. |
| Mar 14, 3:15 PM MDT | NON-TSTM WND GST 65 | 2 Ne Aguilar, CO | Mesonet station CO031 025n033 Aguilar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.9 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS85 KPUB 131754 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1154 AM MDT Thu Mar 13 2025 COZ227>230-232-233-141000- /O.NEW.KPUB.FW.W.0010.250314T1600Z-250315T0000Z/ /O.CON.KPUB.FW.W.0009.250313T1800Z-250314T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 1154 AM MDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 232, AND 233... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 232, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 6 PM MDT Friday. * AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 232 and 233. * TIMING...For the first Red Flag Warning, until 8 PM MDT this evening. For the second Red Flag Warning, from 10 AM to 6 PM MDT Friday. * WINDS...West 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231-234>237-140200- /O.CON.KPUB.FW.W.0009.250313T1800Z-250314T0200Z/ Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1154 AM MDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231, 234, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 231, 234, 235, 236 and 237. * TIMING...Until 8 PM MDT this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
197 WWUS85 KPUB 132005 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 205 PM MDT Thu Mar 13 2025 COZ231-141215- /O.EXA.KPUB.FW.W.0010.250314T1600Z-250315T0000Z/ /O.CON.KPUB.FW.W.0009.000000T0000Z-250314T0200Z/ Crowley County Including Ordway- 205 PM MDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 231... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 231... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 6 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 231. * TIMING...For the first Red Flag Warning, until 8 PM MDT this evening. For the second Red Flag Warning, from 10 AM to 6 PM MDT Friday. * WINDS...West 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227>230-232-233-141215- /O.CON.KPUB.FW.W.0009.000000T0000Z-250314T0200Z/ /O.CON.KPUB.FW.W.0010.250314T1600Z-250315T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 205 PM MDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 232, AND 233... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 232, AND 233... * AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 232 and 233. * TIMING...For the first Red Flag Warning, until 8 PM MDT this evening. For the second Red Flag Warning, from 10 AM to 6 PM MDT Friday. * WINDS...West 35 to 45 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ234>237-140200- /O.CON.KPUB.FW.W.0009.000000T0000Z-250314T0200Z/ Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 205 PM MDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 234, 235, 236 and 237. * TIMING...Until 8 PM MDT this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
203 WWUS85 KPUB 140155 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 755 PM MDT Thu Mar 13 2025 COZ227>233-141800- /O.EXP.KPUB.FW.W.0009.000000T0000Z-250314T0200Z/ /O.CON.KPUB.FW.W.0010.250314T1600Z-250315T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 755 PM MDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, AND 233... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, AND 233... * AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 232 and 233. * TIMING...From 10 AM to 6 PM MDT Friday. * WINDS...West 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ234>237-140300- /O.EXP.KPUB.FW.W.0009.000000T0000Z-250314T0200Z/ Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 755 PM MDT Thu Mar 13 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234, 235, 236, AND 237... Winds have decreased and humidity values have increased above critical thresholds. Therefore the Red Flag Warning will be allowed to expire at 8 PM for Kiowa, Bent, Prowers and Baca Counties. $$
477 WWUS85 KPUB 140922 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 322 AM MDT Fri Mar 14 2025 COZ227>233-150000- /O.CON.KPUB.FW.W.0010.250314T1600Z-250315T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 322 AM MDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, AND 233... * AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 232 and 233. * TIMING...From 10 AM this morning to 6 PM MDT this evening. * WINDS...Northwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
591 WWUS85 KPUB 142029 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 229 PM MDT Fri Mar 14 2025 COZ227>233-150000- /O.CON.KPUB.FW.W.0010.000000T0000Z-250315T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 229 PM MDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, AND 233... * AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 232 and 233. * TIMING...Until 6 PM MDT this evening. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
854 WWUS85 KPUB 142347 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 547 PM MDT Fri Mar 14 2025 ...Red Flag Warning for portions of Southeast Colorado will expire at 6 PM... COZ227>233-150100- /O.EXP.KPUB.FW.W.0010.000000T0000Z-250315T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 547 PM MDT Fri Mar 14 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, AND 233... Winds will continue to decrease and humidity values increase through the evening, therefore the Red Flag Warning will be allowed to expire at 6 PM for the I-25 corridor counties and adjacent plains. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 13, 11:29 AM MDT, 25 minutes earlier. Its key messages:
- Breezy southwest winds will bring critical fire weather to the eastern plains today into this evening.
- Blowing snow will continue across the mountains through Friday morning. Heaviest amounts over the San Juans, Sawatch Range, and southern Sangres.
- Strong Spring storm system will push over and eject to the northeast throughout Friday.
- Strong,to possibly damaging, winds are expected along and east of the eastern Mountains Friday.
- Moderate to heavy wind driven snow is expected along the mountains early Friday.
- Drier conditions return Sunday and Monday, with another storm system possible by midweek next week.
Area forecast discussion, Mar 13, 11:29 AM MDT, 25 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1129 AM MDT Thu Mar 13 2025 .KEY MESSAGES... - Breezy southwest winds will bring critical fire weather to the eastern plains today into this evening. - Blowing snow will continue across the mountains through Friday morning. Heaviest amounts over the San Juans, Sawatch Range, and southern Sangres. - Strong Spring storm system will push over and eject to the northeast throughout Friday. - Strong,to possibly damaging, winds are expected along and east of the eastern Mountains Friday. - Moderate to heavy wind driven snow is expected along the mountains early Friday. - Drier conditions return Sunday and Monday, with another storm system possible by midweek next week. && .UPDATE... Issued at 1006 AM MDT Thu Mar 13 2025 The high wind watch for the southern Sangres/S I-25 corridor has been UPGRADED to a high wind Warning. All data sets are indicating a mtn wave setting up on the east slopes of the Southern Sangres and this will cause strong damaging winds over these locations. I would not be all that surprised if winds hit 100 mph on the across the higher terrain of western Las Animas county. \/Hodanish && .SHORT TERM /THROUGH TONIGHT/... Issued at 423 AM MDT Thu Mar 13 2025 Today, breezy southwest flow will increase across our region as an upper-level trough digs down over California. By this afternoon, these winds will mix down towards the surface, with strong gusts across most of the area. Over the mountains, areas of blowing snow will be possible as incoming moisture and supportive orographics result in accumulating snowfall. The eastern San Juans will get the heaviest snow, though lighter amounts are expected over the Sawatch Range and the Sangre de Cristos. For the eastern plains, widespread critical fire weather conditions are expected through most of the day, with RH dropping to around 10 percent or so. Finally, temperatures will be a bit warmer today. Highs over the valleys will rise into the mid-high 50s, while the eastern plains will range from the mid-60s closer to the terrain to near-80 at the CO/KS border. Moving into tonight, gusty winds will stick around just a bit past sunset as the upper jet maximum pushes south. As such, the Red Flag Warning goes out through 8pm. Meanwhile, synoptic lift will briefly increase over the peaks of the Continental Divide as the upper trough begins to encroach on our area, allowing for continued moderate-heavy snowfall over some of our mountain peaks. Looking at total accumulations through Friday morning, the eastern San Juans still appear to collect the most snow, with 1-2 feet across most of the higher areas. Meanwhile, the Sawatch Range and parts of the Sangres, particularly the southern Sangres, could be seeing upwards of 4-7 inches. Finally, the rest of our mountains will be seeing 1-3 inches, with snow transitioning towards the Pikes Peak Region as the upper low moves past tomorrow morning. Additionally, as the mid- level jet max pushes past our region as we move into the long-term period, winds will quickly increase over the southern Sangres, as well as adjacent lower areas in Huerfano and western Las Animas Counties. As such, have started the High Wind Watch at 09Z (3am Friday morning). && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 423 AM MDT Thu Mar 13 2025 Friday: The end of the week will continue to bring active weather as a strong Spring storm system passes over the area. Synoptically, a strong and compact wave will push over the area early in the day, and eject to the northeast during the later part of the day. With this feature over the area, strong synoptic and orographic forcing will be in place. In addition, a pocket of Pacific moisture will be advected over the area with the wave passage. With the increased forcing and moisture, snow showers are expected to persist across the mountains and valleys, with moderate to heavy wind driven snow along the mountains. Along with that, precipitation is anticipated to develop along the backside of a deepening low pressure system as a trowal wraps around the system. With that said, this will be a rather warm system initially, and given that, snow levels will only fall to around 5,500 ft. This will limit snow to higher elevations for the plains, such as the Palmer Divide, with all rain below this level. Along with that, low levels will start off dry despite the development of a mid level trowal. This will hinder snow or rain reaching the surface early during this period, with precipitation reaching the surface by early afternoon as low levels become sufficiently saturated. With that all said though, as the storm system ejects to the northeast during the afternoon, precipitation coverage and intensity will lessen, with any remaining showers becoming restricted to the mountains where orographic forcing will persist. In addition to all of that, and as alluded to, a strong low pressure system will rapidly develop and deepen in response to the base of the wave and the left exit region on the associated jet streak swinging over. As this low develops and deepens, winds will increase in response to this, with the strongest winds along and east of the eastern mountains. Many of the plains are expected to experience wind gusts of 50-55 mph, with gusts up to around 60 mph possible. The strongest winds however may develop along the southern Sangre de Cristo Mountains, and adjacent Huerfano and Las Animas Counties. Latest high-res ensemble and deterministic model guidance show a period of strong reverse shear, along with a mountain top inversion, materializing during the morning hours. These factors, along with the simple "vacuum" like effect of a rapidly deepening low pressure system, will allow for rather strong winds to develop Friday morning, with winds gusting upwards to around 85 mph along the southern Sangres and upwards of around 75 mph for portions of Huerfano and western Las Animas Counties. With strong agreement between guidance, and a rather clear signal even in ensemble guidance, confidence has increased for this scenario, with medium to high (60-70%) confidence in these strong winds, and as such, a High Wind Watch has been added for these localized areas. As the low and parent wave push to the northeast during the later half of the day, winds will steadily lessen during the afternoon, though will remain breezy, with relatively lighter winds returning Friday night. Beyond all of that, cloudy skies early will slowly given way to partly cloudy skies late, with a mild temperature day. Speaking of temperatures, despite the storm system passing over, much of the area will remain relatively warm, with many areas staying around seasonal values for mid March. Saturday: For the start of the weekend, a slight downtick in active weather is expected, though mountain snow continues. The broader troughing pattern that brought the Thursday - Friday storm system will continue to trek eastward. While it does so, another shortwave will become absorbed into the broader trough and swung southward along the western periphery of the troughing. This will bring another period of heightened forcing, especially along the mountains. Given this, snow showers will uptick in coverage Saturday as these features push over. Along with that, a shower being shoved across the valleys and immediate I-25 corridor can not be ruled out. With that all said, as the broader troughing and absorbed wave exit the area late Saturday, and ridging starts to develop behind it, any precipitation present is anticipated to dissipate, with dry conditions prevailing by Sunday morning. Outside of all of that, another cloudy day is expected, with breezy winds for many. Looking at temperatures, colder air will finally filter into the region, with much of south central and southeastern Colorado dropping to below seasonal values. Sunday - Monday: For the end of the weekend and start of next week, quiet weather returns for south central and southeastern Colorado. As previously mentioned, a ridge of high pressure will build in behind the busy Spring storm system Saturday night and remain in place through Monday. Given greater subsidence with this pattern, dry conditions are anticipated for area. Otherwise, gusty winds are expected both days, but especially Monday, with occasional pockets of mid to high level clouds. Temperatures during this period will start to warm substantially in response to downsloping winds materializing, with Monday being the warmest of the two days. Tuesday - Wednesday: Heading into the midweek timeframe of next week, active weather makes a return. Another troughing pattern is expected to develop and push over the region during this period. Ensemble model guidance are in decent agreement on this feature impacting the area, leading to medium to high (60-70%) confidence in this pattern evolution. With this troughing in place, precipitation chances will become heightened for much of the region, but especially along the mountains where forcing will be greatest. In addition, clouds would be expected to increase, with breezy conditions developing for much of the area. As for temperatures, given the unsettled pattern, temperatures are expected to drop back to around and below seasonal values, especially on Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1125 AM MDT Thu Mar 13 2025 Main concern during the next 24 hours will be the winds. A powerful Pacific storm will blast across the region tonight. A strong boundary will push across the region roughly prior to sunrise and we will see a strong windshift with it. Not much precip, if any, is expected at KCOS or KPUB, but KALS could see some snow squalls during the early AM hours. Overall, gusty southwest winds will occur this afternoon into the evening hours, and then shift to the northwest and will be stronger tomorrow after sunrise. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to noon MDT Friday for COZ060. Winter Storm Warning until noon MDT Friday for COZ068. Winter Weather Advisory from 9 PM this evening to noon MDT Friday for COZ074-075. High Wind Warning from midnight tonight to 3 PM MDT Friday for COZ074-075-087-088. Red Flag Warning until 8 PM MDT this evening for COZ227>237. High Wind Watch from Friday morning through Friday evening for COZ094>099. && UPDATE...HODANISH/PETERSEN SHORT TERM...GARBEROGLIO LONG TERM...SIMCOE AVIATION...HODANISH
Hazardous weather outlook, Mar 13, 4:27 AM MDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 427 AM MDT Thu Mar 13 2025 COZ058>089-093>099-141030- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 427 AM MDT Thu Mar 13 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Gusty southwesterly winds will cause multiple hazards across southeast Colorado Today and Tonight. Over the mountains, periods of moderate snow and strong winds will cause travel impacts and reduced visibility. Snow accumulations will be heaviest over the eastern San Juans, with around 1-2 feet, while the Sawatch Range and the southern Sangre de Cristos see around 4-7 inches. The rest of the higher terrain will see 1-3 inches, including Pikes Peak and adjacent areas. Over the eastern plains, gusty winds and dry surface conditions will result in widespread critical fire weather conditions, starting around midday and lasting into this evening. Conditions will be favorable for the rapid growth and intensification of any fires. Winds will increase late tonight into early Friday ahead of an incoming system, particularly over our southeast mountains and the adjacent areas in Huerfano and Las Animas Counties. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A strong Spring storm system will continue to impact the area Friday. Strong winds of 50-55 mph are expected for the plains, with gusts up to around 60 mph possible. Strong winds are also expected also possible along the southern Sangre de Cristo Mountains and portions of Huerfano and Las Animas Counties, with gusts up to around 85 mph for the Sangres and up to around 75 mph for Huerfano and Las Animas Counties. Travel could be difficult in these areas for light and high profile vehicle. Moderate to heavy wind driven snow is expected along the mountains early Friday, with the heaviest snow remaining along the San Juan Mountains. Travel could be difficult along mountain passes and roadways. Snow showers increase in coverage again along the mountains Saturday, and possible again next week Tuesday and Wednesday .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. GARBEROGLIO/SIMCOE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:38 AM MDT | High Wind Warning | PUB | Baca, Bent, Costilla, Huerfano, Kiowa, Las Animas and 1 more | 33 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.